How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
45841547
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I am on focalin xr 30mg & strattera 80mg a day. When the

This answer was rated:

I am on focalin xr 30mg & strattera 80mg a day. When the focalin wears off i am extremely irritable & anxious... is there anything i can take..possible over the counter med to help ease these symtoms?
Hello,
I am a psychiatrist. That's a frustrating situation, for sure. Unfortunately, it is very unlikely that there is any over-the-counter medication or supplement you can take to help this. For that to happen, it would need to help with the release of dopamine in the brain, and nothing that is over-the-counter does that. This can a be a difficult issue with the psychostimulants; at times it may be helped by splitting the dose into 2 smaller doses that have quite a bit of overlap, such as taking 20 mg of it in the morning and 10 mg more at noon time. I hope this helps.
MN Psychiatrist and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.

Is there anything my psych doc would prescribe ? what would you give your patient?

Hello again. Are you being treated for ADHD? Also, do you have any other psychiatric disorders such as depression/anxiety/OCD?
Customer: replied 7 years ago.

you got it.....depression, anxiety & more obsessive compulsive personality disorder

Hello again. I would try what I suggested with the Focalin XR. I might also suggest treatment with a serotonin antidepressant to help with the irritability and obsessive-compulsive traits, and hopefully the anxiety, too. Very often they can be used almost like "dimmer switches" to turn down the amount of emotional significance people ascribe to things, or, in other words, to help tone down how people react to things. This strategy is frequently very helpful when irritability is an issue. Certainly, it works well in many cases when people feel irritable or "crabby," and can be an easy way to help keep peace in a workplace setting, in a relationship, and/or at home. I hope this helps.
MN Psychiatrist and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.

i am crabby, anxious , irritable when my focalin xr wears off.... i cant cut my dose into 2 because it is a capsule. I did some reading on the internet (i know it can be very misleading ha ha)...but it said if i took some 5htp or gaba or l-dopa after med wears off it would help keep me calm...Is that false information??

Hello again. I think it is unlikely to be optimal. It's probably best to discuss it further with your psychiatrist.
MN Psychiatrist and other Mental Health Specialists are ready to help you